JournalsggdVol. 5, No. 4pp. 767–785

Commensurability classes of discrete arithmetic hyperbolic groups

  • Colin Maclachlan

    University of Aberdeen, UK
Commensurability classes of discrete arithmetic   hyperbolic groups cover
Download PDF

Abstract

In this paper we show that the commensurability classes of discrete arithmetic subgroups of Isom(Hn)(\mathbb{H}^n) of the simplest type, i.e., those coming from quadratic forms of signature (n,1)(n,1) over totally real number fields, can be parametrised by isomorphisms classes of quaternion algebras. This is applied to some low dimensional examples to show the commensurability of certain Coxeter groups.

Cite this article

Colin Maclachlan, Commensurability classes of discrete arithmetic hyperbolic groups. Groups Geom. Dyn. 5 (2011), no. 4, pp. 767–785

DOI 10.4171/GGD/147